ICD-9 Diagnosis Code 969.72

Poisoning by amphetamine

Diagnosis Code 969.72

ICD-9: 969.72
Short Description: Poisoning by amphetamine
Long Description: Poisoning by amphetamines
This is the 2014 version of the ICD-9-CM diagnosis code 969.72

Code Classification
  • Injury and poisoning
    • Poisoning by drugs, medicinals and biological substances (960-979)
      • 969 Poisoning by psychotropic agents

Information for Patients


Also called: Chalk, Crystal, Glass, Ice, Meth, Speed, Tina

Methamphetamine - meth for short - is a very addictive stimulant drug. It is a powder that can be made into a pill or a shiny rock (called a crystal). The powder can be eaten or snorted up the nose. It can also be mixed with liquid and injected into your body with a needle. Crystal meth is smoked in a small glass pipe.

Meth at first causes a rush of good feelings, but then users feel edgy, overly excited, angry, or afraid. Meth use can quickly lead to addiction. It causes medical problems including

  • Making your body temperature so high that you pass out
  • Severe itching
  • "Meth mouth" - broken teeth and dry mouth
  • Thinking and emotional problems

NIH: National Institute on Drug Abuse

  • Methamphetamine overdose
  • Substance use -- amphetamines
  • Tips for Teens: The Truth about Methamphetamine (Substance Abuse and Mental Health Services Administration)

[Read More]
Previous Code
Previous Code 969.71
Next Code
969.73 Next Code